Is your hearing loss caused by medicationOtotoxic drugs are known to cause damage to the hearing or may increase the already existing condition. Some hearing loss is reversed once the drug was discontinued, however, other drugs cause permanent hearing loss.
The amount of hearing loss can be determined by the amount of time you are exposed to the medication that caused the hearing loss.
Symptoms of ototoxicity are a development of tinnitus in one or both ears. Tinnitus is a noise or ringing sensation in the ear. If you have previously had tinnitus can intensify with the new medication. A pressure in the ear that can not be explained by a respiratory infection can be caused by medication. Vertigo, or a spinning sensation that may or may not have nausea as a side effect can be caused by ototoxic medication. If you think you are experiencing hearing loss while taking a drug it is a sure sign that the drug may be causing some loss of hearing.
If you find that you are experiencing these symptoms stop taking the medication and let your doctor immediately. Keep a list of medications that can cause hearing loss. Many of these drugs are drugs that can aggravate their hearing problems. Aspirin and aspirin-containing products can cause hearing loss if medication is taken six to eight pills a day. Its ototoxicity is completely reversible once the drug is discontinued.
No drugs anti-inflammatory drugs such as Advil, Aleve, Anaprox, etc. can cause some hearing loss. The effects usually appear after take six to eight pills a day. Generally, these symptoms are usually reversible after the medication is stopped. Some antibiotics may be responsible for hearing loss, such as erythromycin, aminoglycosides and vancomycin. These drugs are only ototoxic when given intravenously. Blood levels of these drugs are monitored to prevent hearing loss.
With the use of drugs certain side effects. It is usually up to the patient to control the effects of drugs and determine if they are suffering ill side effects. The same is true of ototoxic drugs. Your doctor can not determine if you are suffering from hearing loss due to prescription medicine. You must be your own advocate and monitor their own hearing loss. The best defense we have is knowledge. Make sure you ask for all the side effects of drugs prescribed and their potential to damage your eyesight.